Alert archive / New York / Lake Effect Snow Advisories in 2011

Lake Effect Snow Advisory 7, NWS Buffalo, NY

January 14, 20115 counties in New York

NWS Buffalo, NY issued this lake effect snow advisory at Jan 14, 2011, 11:23 AM EST for 5 counties in New York. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2011, 11:23 AM EST (16:23 UTC)
Expired
Jan 14, 2011, 7:12 PM EST
In force
8 hr
Issued by
NWS Buffalo, NY

Counties Cattaraugus County, NY, Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Wayne County, NY

The radar

The Buffalo radar (KBUF), 61 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2011-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2011-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

646 
WWUS41 KBUF 141623
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1123 AM EST FRI JAN 14 2011

NYZ019-020-085-142100-
/O.NEW.KBUF.LE.Y.0007.110114T1623Z-110114T2100Z/
CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...ORCHARD PARK...
SPRINGVILLE
1123 AM EST FRI JAN 14 2011

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON.


* LOCATIONS...BETWEEN BROCKTON AND ANGOLA AND WEST TOWARD SOUTH
  DAYTON...PERRYSBURG...AND COLLINS.

* TIMING...THROUGH TODAY.

* ACCUMULATIONS...TOTALS OF 4 TO 7 INCHES BY THE END OF THE DAY.

* IMPACTS...TRAVEL ALONG THE THRUWAY AS WELL AS SECONDARY ROADWAYS
  WILL BE IMPACTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

ZAFF
3 follow-up statements
905 
WWUS41 KBUF 141911
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
211 PM EST FRI JAN 14 2011

NYZ019-020-085-142100-
/O.CON.KBUF.LE.Y.0007.000000T0000Z-110114T2100Z/
CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...ORCHARD PARK...
SPRINGVILLE
211 PM EST FRI JAN 14 2011

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
THIS AFTERNOON...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

* LOCATIONS...BETWEEN BROCKTON AND ANGOLA AND WEST TOWARD SOUTH 
  DAYTON...PERRYSBURG...AND COLLINS. 

* TIMING...THROUGH THIS AFTERNOON.

* ACCUMULATIONS...TOTALS OF 4 TO 7 INCHES BY THE END OF THE DAY.

* IMPACTS...TRAVEL ALONG THE THRUWAY AS WELL AS SECONDARY 
  ROADWAYS WILL BE IMPACTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

NYZ005-006-150315-
/O.NEW.KBUF.LE.A.0003.110116T0000Z-110117T0000Z/
NORTHERN CAYUGA-OSWEGO-
INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO
211 PM EST FRI JAN 14 2011

...LAKE EFFECT SNOW WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY EVENING. 


* LOCATIONS...NORTHERN CAYUGA COUNTY AND ESPECIALLY OSWEGO
  COUNTY.

* TIMING...SATURDAY EVENING THROUGH SUNDAY EVENING.

* ACCUMULATIONS...ONE TO TWO FEET POSSIBLE.

* IMPACTS...TRAVEL ALONG I-81 MAY BECOME DIFFICULT BETWEEN SANDY
  CREEK AND CENTRAL SQUARE. OTHER SECONDARY ROADS WILL BE SNOW
  COVERED AS WELL.

* FORECASTER CONFIDENCE...MEDIUM TO HIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS
POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

ZAFF
246 
WWUS41 KBUF 142039
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
339 PM EST FRI JAN 14 2011

NYZ019-020-142145-
/O.CAN.KBUF.LE.Y.0007.000000T0000Z-110114T2100Z/
CHAUTAUQUA-CATTARAUGUS-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN
339 PM EST FRI JAN 14 2011

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE
EFFECT SNOW ADVISORY. 

THE LAKE EFFECT BAND THAT HAS BEEN OVER NORTHERN CHAUTAUQUA AND
NORTHWESTERN CATTARAUGUS COUNTIES HAS SHIFTED NORTH INTO SOUTHERN
ERIE COUNTY. 

$$

NYZ005-150445-
/O.EXB.KBUF.LE.Y.0007.000000T0000Z-110115T0100Z/
/O.CON.KBUF.LE.A.0003.110116T0000Z-110117T0000Z/
NORTHERN CAYUGA-
INCLUDING THE CITY OF...FAIR HAVEN
339 PM EST FRI JAN 14 2011

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 8 PM EST THIS
EVENING...
...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EST THIS EVENING. A
LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH SUNDAY EVENING. 

* LOCATIONS...NORTHERN CAYUGA COUNTY. 

* TIMING...SNOW THIS EVENING...THEN AGAIN SATURDAY EVENING THROUGH
  SUNDAY EVENING.

* ACCUMULATIONS...3 TO 5 INCHES THIS EVENING...AND ONE TO TWO FEET
  POSSIBLE LATER THIS WEEKEND. 

* IMPACTS...SNOW COVERED ROADS AND DIFFICULT DRIVING CONDITIONS.

* FORECASTER CONFIDENCE...MEDIUM TO HIGH FOR THE LAKE EFFECT WATCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS
POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

NYZ004-150100-
/O.EXB.KBUF.LE.Y.0007.000000T0000Z-110115T0100Z/
WAYNE-
INCLUDING THE CITY OF...NEWARK
339 PM EST FRI JAN 14 2011

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 8 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EST THIS EVENING. 

* LOCATIONS...NORTH AND NORTHEASTERN WAYNE COUNTY. 

* TIMING...THROUGH 8PM.

* ACCUMULATIONS...TOTALS OF 4 TO 7 INCHES.

* IMPACTS...SNOW COVERED ROADS AND DIFFICULT DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

NYZ085-150000-
/O.EXT.KBUF.LE.Y.0007.000000T0000Z-110115T0000Z/
SOUTHERN ERIE-
INCLUDING THE CITIES OF...ORCHARD PARK...SPRINGVILLE
339 PM EST FRI JAN 14 2011

...LAKE EFFECT SNOW ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

THE LAKE EFFECT SNOW ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST
THIS EVENING. 

* LOCATIONS...BETWEEN THE TOWN OF BRANT AND HAMBURG AND EAST TO
  NORTH COLLINS. 

* TIMING...THROUGH 7 PM.

* ACCUMULATIONS...TOTALS OF 3 TO 5 INCHES BY 8 PM.

* IMPACTS...TRAVEL ALONG THE THRUWAY AS WELL AS SECONDARY 
  ROADWAYS WILL BE IMPACTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

NYZ006-150445-
/O.CON.KBUF.LE.A.0003.110116T0000Z-110117T0000Z/
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
339 PM EST FRI JAN 14 2011

...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH SUNDAY EVENING...

A LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH SUNDAY EVENING. 

* LOCATIONS...OSWEGO COUNTY.

* TIMING...SATURDAY EVENING THROUGH SUNDAY EVENING.

* ACCUMULATIONS...ONE TO TWO FEET POSSIBLE.

* IMPACTS...TRAVEL ALONG I-81 MAY BECOME DIFFICULT BETWEEN SANDY 
  CREEK AND CENTRAL SQUARE. OTHER SECONDARY ROADS WILL BE SNOW 
  COVERED AS WELL. 

* FORECASTER CONFIDENCE...MEDIUM TO HIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS
POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

ZAFF
456 
WWUS41 KBUF 150012
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
712 PM EST FRI JAN 14 2011

NYZ005-151100-
/O.CAN.KBUF.LE.Y.0007.000000T0000Z-110115T0100Z/
/O.CON.KBUF.LE.A.0003.110116T0000Z-110117T0000Z/
NORTHERN CAYUGA-
INCLUDING THE CITY OF...FAIR HAVEN
712 PM EST FRI JAN 14 2011

...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH SUNDAY EVENING...
...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE
EFFECT SNOW ADVISORY. A LAKE EFFECT SNOW WATCH REMAINS IN EFFECT
FROM SATURDAY EVENING THROUGH SUNDAY EVENING. 

* LOCATIONS...NORTHERN CAYUGA COUNTY.

* TIMING...LINGERING SNOW SHOWERS ENDING EARLY THIS EVENING...THEN
  MORE LAKE SNOWS ARE EXPECTED AGAIN SATURDAY EVENING THROUGH
  SUNDAY EVENING.

* ACCUMULATIONS...ONE TO TWO FEET POSSIBLE SATURDAY NIGHT THROUGH
  SUNDAY EVENING.

* IMPACTS...SNOW COVERED ROADS AND DIFFICULT DRIVING CONDITIONS.

* FORECASTER CONFIDENCE...MEDIUM TO HIGH FOR THE LAKE EFFECT 
  WATCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS
POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS.

&&

$$

NYZ004-150115-
/O.CAN.KBUF.LE.Y.0007.000000T0000Z-110115T0100Z/
WAYNE-
INCLUDING THE CITY OF...NEWARK
712 PM EST FRI JAN 14 2011

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE
EFFECT SNOW ADVISORY. 

LINGERING LAKE EFFECT SNOW SHOWERS WILL WEAKEN AND LIFT NORTH OF
THE AREA EARLY THIS EVENING...WITH ONLY MINOR ADDITIONAL
ACCUMULATIONS EXPECTED. THEREFORE THE LAKE EFFECT SNOW ADVISORY
HAS BEEN CANCELLED.

$$

NYZ085-150115-
/O.EXP.KBUF.LE.Y.0007.000000T0000Z-110115T0000Z/
SOUTHERN ERIE-
INCLUDING THE CITIES OF...ORCHARD PARK...SPRINGVILLE
712 PM EST FRI JAN 14 2011

...LAKE EFFECT SNOW ADVISORY HAS EXPIRED...

THE LAKE EFFECT SNOW ADVISORY IS NO LONGER IN EFFECT. 

LAKE SNOWS HAVE WEAKENED AND WILL LARGELY LIFT NORTH OF THE AREA
BY 8 PM...WITH ONLY MINOR ADDITIONAL ACCUMULATION EXPECTED.
THEREFORE THE LAKE EFFECT SNOW ADVISORY HAS BEEN CANCELLED. 

$$

NYZ008-151100-
/O.EXA.KBUF.LE.A.0003.110116T0000Z-110117T0000Z/
LEWIS-
INCLUDING THE CITY OF...LOWVILLE
712 PM EST FRI JAN 14 2011

...LAKE EFFECT SNOW WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY EVENING. 

* LOCATIONS...OSWEGO COUNTY.

* TIMING...SATURDAY EVENING THROUGH SUNDAY EVENING.

* ACCUMULATIONS...ONE TO TWO FEET POSSIBLE.

* IMPACTS...TRAVEL ALONG I-81 MAY BECOME DIFFICULT BETWEEN SANDY 
  CREEK AND CENTRAL SQUARE. OTHER SECONDARY ROADS WILL BE SNOW 
  COVERED AS WELL. 

* FORECASTER CONFIDENCE...MEDIUM TO HIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS
POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

NYZ006-151100-
/O.CON.KBUF.LE.A.0003.110116T0000Z-110117T0000Z/
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
712 PM EST FRI JAN 14 2011

...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH SUNDAY EVENING...

A LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH SUNDAY EVENING. 

* LOCATIONS...OSWEGO COUNTY.

* TIMING...SATURDAY EVENING THROUGH SUNDAY EVENING.

* ACCUMULATIONS...ONE TO TWO FEET POSSIBLE.

* IMPACTS...TRAVEL ALONG I-81 MAY BECOME DIFFICULT BETWEEN SANDY 
  CREEK AND CENTRAL SQUARE. OTHER SECONDARY ROADS WILL BE SNOW 
  COVERED AS WELL. 

* FORECASTER CONFIDENCE...MEDIUM TO HIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS
POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

JJR

What forecasters said that day

The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow advisory went out at Jan 14, 11:05 AM EST, 18 minutes earlier.

Area forecast discussion, Jan 14, 11:05 AM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1105 AM EST FRI JAN 14 2011

.SYNOPSIS...
A NORTHWEST FLOW OF COLD AIR ACROSS THE GREAT LAKES WILL KEEP
SCATTERED LAKE EFFECT SNOW SHOWERS GOING THROUGH THIS EVENING...
MAINLY SOUTHEAST OF LAKES ERIE AND ONTARIO WHERE SOME MINOR
ACCUMULATIONS ARE POSSIBLE. A WEAK AREA OF LOW PRESSURE WILL MOVE
THROUGH THE REGION SATURDAY AND BRING A GENERAL LIGHT SNOW TO MUCH
OF THE AREA FOLLOWED BY MORE LAKE EFFECT SNOW SUNDAY MAINLY EAST OF
LAKE ONTARIO. THE NEXT AREA OF LOW PRESSURE WILL ARRIVE BY TUESDAY
WITH ANOTHER CHANCE OF WIDESPREAD SNOW OR MIXED PRECIPITATION AS
MILDER AIR BRIEFLY MOVES TOWARDS THE LOWER GREAT LAKES.

&&

.NEAR TERM /THROUGH TONIGHT/...
A WEAK BUT COLD WESTERLY FLOW OF -16C H85 AIR CONTINUES TO PRODUCE
LAKE SNOWS...WITH TWO HEALTHY BANDS IN PLACE AS OF LATE MORNING. THE
REMAINDER OF THE REGION IS ENJOYING SOME RARE BRIGHT SUNSHINE...
COURTESY OF HIGH PRESSURE NOSING NORTH FRO THE OHIO VALLEY.

IN REGARDS TO THE LAKE EFFECT...KBUF RADAR IS SHOWING A DISORGANIZED
AREA OF LAKE SNOW CONCENTARTED OVER CHAUTAUQUA AND SRN ERIE
COUNTIES. THIS ACTIVITY IS PRODUCING SNOW AT ABOUT A HALF INCH PER
HOUR WHICH COULD ACCUMULATE AS HIGH AS 4 INCHES BEFORE IT TAPERS OFF
TO FLURRIES THIS EVENING. LAW ENFORCEMENT IN THIS PARTICULAR AREA
REPORTS NEAR WHITE OUT CONDITIONS ALONG THE THRUWAY.

OFF LK ONTARIO...THE KBUF RADAR EPICTS A PLUME JUST NORTH OF THE
NIAGARA COUNTY SHORE THAT EXTENDS EAST TO THE MONROE COUNTY
SHORELINE THEN SOUTHEAST ACROSS WAYNE/NRN CAYUGA AND EASTERN ONTARIO
COUNTIES. BECAUSE THIS ACTIVITY IS SO LOW TOPPED...THE KTYX RADAR IS
ESSENTIALLY BLIND TO IT. IT DOES SHOW UP WELL THOUGH ON LOCAL MEDIA
RADARS. THIS BAND IS EXPECTED TO WEAKEN SOMEWHAT DURING THE COURSE
OF THE AFTERNON WHILE SLOWLY LIFTING ACROSS OSWEGO COUNTY.

ONE POINT OF INTEREST...VISIBLE IMAGERY SHOWS THAT THIS BAND IS VERY
SHARPLY DEFINED OVER THE NEARSHORE WATERS...WITH A POSSIBLE
MESOSCALE VORTEX FORMING ON THE WESTERN END (NORTH OF NIAGARA
COUNTY). USING ONES IMAGINATION...IT CAN ALSO BE SEEN RADAR.

THIS EVENING THE FLOW CONTINUES TO BACK...AND BECOMES QUITE
FAVORABLE BRIEFLY THIS EVENING FOR OSWEGO COUNTY WITH AN
ANTICYLONICALLY CURVED WESTERLY FLOW. AT THE SAME TIME...LAKE
INDUCED CAPES IMPROVE TO AROUND 250 J/KG WITH EQUILIBRIUM LEVELS
RISING TO AROUND 7K FEET. THIS SHOULD ALLOW A DECENT BAND TO PERSIST
NEAR RED CREEK AND FAIR HAVEN EARLY THIS EVENING...WHICH WILL THEN
LIFT ACROSS OSWEGO COUNTY. WAS TEMPTED TO PUT UP AN ADVISORY FOR
THIS...BUT MESOSCALE MODEL GUIDANCE IS NOT VERY AGGRESSIVE IN
DEVELOPING THIS BAND. FOR NOW WILL KEEP ACCUMS IN THE 2-4 INCH
RANGE...WITH THE HIGHEST ACCUMS EXPECTED ALONG THE LAKESHORE FROM
FAIR HAVEN TO OSWEGO AND FULTON. OVERNIGHT THE BAND WILL CONTINUE TO
LIFT NORTH...BUT WEAKENING FLOW AND DEVELOPING LAND BREEZES WILL
LIKELY FORCE THE BAND TO RETRACT BACK OVER THE LAKE AND LIFT NORTH
TOWARDS THE CANADIAN SHORE. MAY STILL SEE A FEW SNOW SHOWERS
CLIPPING AREAS SUCH AS STONY POINT AND CAPE VINCENT AFTER
MIDNIGHT...BUT AMOUNTS SHOULD BE MINOR.

FINALLY...A CLIPPER SYSTEM WILL MOVE INTO THE CENTRAL LAKES BY 12Z
SATURDAY. A WING OF WARM ADVECTION WILL DEVELOP OUT AHEAD OF THIS
SYSTEM...WITH RAPIDLY INCREASING ISENTROPIC UPGLIDE ON OUR DOORSTEP
BY DAYBREAK SATURDAY. EXPECT A WIDESPREAD LIGHT SNOW TO DEVELOP NEAR
SUNRISE IN WESTERN NY...MORE ON THAT IN THE SHORT TERM.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
GOOD AGREEMENT IN MODEL SOLUTIONS WITH THE SURFACE LOW TRACKING
THROUGH THE NORTHERN LAKES SATURDAY...REACHING NORTHERN NEW YORK BY
SATURDAY NIGHT. MODEST WARM AIR ADVECTION/ISENTROPIC ASCENT WILL BE
ASSOCIATED WITH THIS FEATURE. MODEL QPF NOT OVERLY IMPRESSIVE BUT WE
SEE A GENERAL 1-3 INCH SNOWFALL WITH THIS FAIRLY RAPIDLY MOVING
SYSTEM. MAY SEE A BIT MORE OFF LAKE ERIE SOUTH OF BUFFALO WITH
SOME LAKE ENHANCEMENT WITH 850 MB TEMPERATURES AROUND -11C AS THE
FLOW TURNS MORE WESTERLY...ESPECIALLY DURING THE AFTERNOON.

ONCE THE SURFACE LOW LIFTS NORTHEAST OF THE AREA SATURDAY NIGHT A
COLDER FLOW DEVELOPS WITH 850 MB TEMPERATURES DROPPING TO NEAR -16C.
LOW LEVEL WIND FIELDS DO WAFFLE A BIT INITIALLY...BUT EVENTUALLY
BECOME WELL ALIGNED FROM THE WEST AS THE NIGHT WEARS ON AND INTO
SUNDAY. MOISTURE REMAINS SUFFICIENT AND WE CERTAINLY WILL SEE
SOME LAKE EFFECT SNOW SHOWERS ON THE CHAUTAUQUA RIDGE AND BOSTON
HILLS...BUT EXPECT FAIRLY MINOR ACCUMULATIONS FOR SATURDAY NIGHT
AND SUNDAY.

LAKE ONTARIO APPEARS TO BE A DIFFERENT STORY. WITH WARMER LAKE
TEMPERATURES (MID TO UPPER 30S) AND A WESTERLY FLOW PROVIDING A MORE
FAVORABLE FETCH...EXPECT A DECENT BAND WILL DEVELOP SATURDAY
NIGHT...LASTING INTO SUNDAY. HERE IS WHERE SNOW WILL LIKELY LINGER
LONGEST...AND WITH GOOD SNOW GROWTH AND A FAIRLY PERSISTENT
FLOW...LIKELY REACHING ADVISORY AND POSSIBLE INTO WARNING CRITERIA
IN LOCALIZED BANDS. THE TUG HILL...OR JUST SOUTH INTO OSWEGO COUNTY
LOOK TO BE THE MOST FAVORABLE GIVEN THE FLOW. STILL A BIT FAR OUT
FOR HEADLINES AT THIS POINT BUT WILL CONTINUE A MENTION IN THE HWO.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
IT DOESN/T TAKE LONG FOR MODELS TO DIVERGE...AS THERE CONTINUES TO
BE DISAGREEMENT AS TO WHICH SURFACE LOW WILL BE THE PRIMARY EARLY
NEXT WEEK. 12Z GFS ENSEMBLE SHOWS AN UNUSUALLY LARGE RANGE OF
SOLUTIONS...WITH ONLY ABOUT A THIRD WELL IN LINE WITH THE
OPERATIONAL RUN. THE 12Z GFS BASICALLY KEYS ON A STRONGER LOW ACROSS
THE LAKE REGION...WITH A WEAKER COASTAL LOW. THIS IS GENERALLY
OPPOSITE OF PREVIOUS CONSENSUS...THOUGH PREVIOUS RUNS ALSO SHOWED A
FAIRLY WIDE SPREAD AS WELL. BASED ON THE RELIABILITY OF THE
EUROPEAN...SUPPORT FROM THE GGEM AND SOME GFS ENSEMBLE
MEMBERS...AND THE FACT THAT THERE/S A GOOD SNOWPACK IN PLACE IN THE
MID ATLANTIC...FEEL COASTAL DEVELOPMENT WOULD BE PERHAPS A BIT MORE
LIKELY. SO WILL LEAN TOWARD A STRONGER COASTAL LOW...WHILE FORECAST
CONFIDENCE FOR TUESDAY REMAINS LOW.

SHOULD START OFF WITH FAIR WEATHER ON MONDAY...WITH INCREASING
CLOUDS AND WARMING TEMPERATURES AHEAD OF LOW PRESSURE APPROACHING
FROM THE UPPER MID-WEST MONDAY NIGHT. IT SEEMS LIKELY THAT NO MATTER
HOW THE EVENT PLAYS OUT...WE WILL PROBABLY HAVE SOME FORM OF
PRECIPITATION ON TUESDAY. FOR NOW...WITH GO WITH RAIN OR SNOW
LIKELY...THOUGH ANYTHING FROM ALL RAIN...TO MIXED PRECIPITATION...TO
ALL SNOW IS STILL POSSIBLE. EITHER WAY...LOW PRESSURE WILL INTENSIFY
SOMEWHERE NEAR EASTERN CANADA...BRINGING IN COLDER AIR INTO WESTERN
NEW YORK BY MID WEEK. EXPECT A FAIRLY COLD N-NW FLOW TO
DEVELOP...WITH A CHANCE OF SNOW SHOWERS.

&&

.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
WEST NORTHWEST FLOW WILL CONTINUE TO PRODUCE SOME LIMITED LAKE
EFFECT SNOW THIS AFTERNOON WITH AREAS OF IFR VSBYS EAST AND
SOUTHEAST OF BOTH LAKES ERIE AND ONTARIO. OTHERWISE...VFR CONDITIONS
WILL PERVAIL.

.OUTLOOK...
SATURDAY...WIDESPREAD IFR IN LIGHT SNOW.
SUNDAY...IFR CONDITIONS IN LAKE SNOW EAST OF THE LAKES...OTHERWISE
VFR.
MONDAY...MAINLY VFR.
TUESDAY...AREAS OF IFR WITH SNOW LIKELY.

&&

.MARINE...
LIGHT NORTHWEST WINDS WILL CONTINUE TODAY AND THIS EVENING AS A WEAK
RIDGE OF HIGH PRESSURE BUILDS ACROSS THE LOWER LAKES. WINDS WILL
SWING AROUND TO THE SOUTH BY SATURDAY MORNING AS AN AREA OF LOW
PRESSURE MOVES INTO THE CENTRAL LAKES. THE SOUTHERLY WINDS WILL
INCREASE TO MODERATE THROUGH THE DAY...THEN BECOME SOUTHWEST AND
EVENTUALLY WEST SATURDAY NIGHT AS THE LOW MOVES BY JUST NORTH OF THE
REGION. THIS WILL BRING ANOTHER PERIOD OF SOLID SMALL CRAFT ADVISORY
CONDITIONS...STARTING ON LAKE ERIE SATURDAY MORNING AND ON LAKE
ONTARIO SATURDAY EVENING. EXPECT THE MODERATE WIND AND WAVE ACTION
TO LAST THROUGH SUNDAY BEFORE SUBSIDING SUNDAY NIGHT AS THE PRESSURE
GRADIENT RELAXES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK/RSH
SHORT TERM...TMA
LONG TERM...APFFEL
AVIATION...HITCHCOCK/RSH
MARINE...HITCHCOCK
Hazardous weather outlook, Jan 14, 5:50 AM EST, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
550 AM EST FRI JAN 14 2011

NYZ001>005-010>014-019>021-085-151100-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
550 AM EST FRI JAN 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

LOW PRESSURE PASSING TO THE NORTH WILL BRING GENERAL LIGHT
SNOWFALL TO WESTERN NEW YORK SATURDAY. SOME LAKE ENHANCEMENT EAST
AND NORTHEAST OF THE LAKES CAN BE EXPECTED SATURDAY INTO SATURDAY
EVENING...WITH LOCALLY HIGHER AMOUNTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-151100-
OSWEGO-JEFFERSON-LEWIS-
550 AM EST FRI JAN 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

LOW PRESSURE PASSING TO THE NORTH WILL BRING GENERAL LIGHT
SNOWFALL TO WESTERN NEW YORK SATURDAY. SOME LAKE ENHANCEMENT EAST
AND NORTHEAST OF THE LAKE ONTARIO CAN BE EXPECTED SATURDAY INTO
SATURDAY EVENING...WITH LOCALLY HIGHER AMOUNTS. LAKE EFFECT SNOWS
WILL LINGER SUNDAY...WITH ADDITIONAL ACCUMULATION LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-151100-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
550 AM EST FRI JAN 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jan 14, 7:05 AM EST, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
705 AM EST FRI JAN 14 2011

NYZ019-141430-
CHAUTAUQUA-
INCLUDING THE CITY OF...JAMESTOWN
705 AM EST FRI JAN 14 2011

...LAKE EFFECT SNOW INCREASING IN CHAUTAUQUA COUNTY...

AN AREA OF LAKE EFFECT SNOW WILL BRING BRIEF BURSTS OF MODERATE TO
HEAVY SNOW ACROSS THE LAKE ERIE SHORE OF CHAUTAUQUA COUNTY THROUGH
MID MORNING. 1 TO 2 INCHES OF ACCUMULATION IS POSSIBLE THROUGH 930
AM ALONG THE SHORELINE FROM NEAR RIPLEY TO DUNKIRK AND SILVER
CREEK. VISIBILITY MAY BE REDUCED TO A QUARTER MILE FOR SHORT
PERIODS OF TIME. ROADS WILL BE SNOW COVERED AND SLIPPERY...
INCLUDING THE NEW YORK STATE THRUWAY FROM THE PENNSYLVANIA STATE
LINE TO SILVER CREEK. USE CAUTION AND ALLOW SOME EXTRA TIME TO
REACH YOUR DESTINATION.

HITCHCOCK
Special weather statement, Jan 14, 10:36 AM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1036 AM EST FRI JAN 14 2011

NYZ019-085-141800-
CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...JAMESTOWN...ORCHARD PARK...SPRINGVILLE
1036 AM EST FRI JAN 14 2011

...LAKE EFFECT SNOW INCREASING ACROSS SOUTHERN ERIE AND CHAUTAUQUA COUNTIES...

LAKE EFFECT SNOW IS OCCURRING NEAR LAKE ERIE ACROSS SOUTHERN ERIE
AND CHAUTAUQUA COUNTIES. THE HEAVIEST BAND IS LOCATED BETWEEN
WESTFIELD AND ANGOLA. VISIBILITIES MAY BE REDUCED TO LESS THAN A
QUARTER OF A MILE AT TIMES IN THIS SNOW BAND. PERSONS TRAVELING IN
THESE LOCATIONS SHOULD BE AWARE OF SLIPPERY...SNOW COVERED
ROADS...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION.

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 2:11 PM ESTLake Effect Snow WatchBUFCayuga, Lewis, Oswego, Wayne28 hr

Nearby

Lake Effect Snow Advisories in New York, 2011Every lake effect snow advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.